MAUDE Adverse Event Report: SYNTHES GMBH PERIOSTEAL ELEVATOR 6 CRVD BLD-STR EDGE

SYNTHES GMBH PERIOSTEAL ELEVATOR 6 CRVD BLD-STR EDGE
Catalog Number 399.40
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from canada reports an event as follows: it was reported that on january 29, 2024 during sterilization, the handle material of the periosteal elevator in question was leaking/staining.The event occurred outside of surgery.There was no patient involvement.No further information is available.This report is for one (1) periosteal elevator 6 crvd bld-str edge.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6: a product investigation was conducted.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample found surface of the shaft is found with numerous scratches and dents; this condition is an end of life indicator.Furthermore, signs of foreign substance were not observed.However, phenolic handle of the device presents light signs of fading of the brown color.The sterilization bag in which the device was decontaminated and received prior to investigation presents evidence of brown staining.The letter for sustaining engineering documents that the phenolic material, not this specific device, has been tested through numerous reprocessing cycles and slight color changes were noted but no signs of severe degradation such as bleeding or erosion were found.The returned instrument is 12 years old and the slight fading noted on the phenolic handle would be expected for a device that has gone through numerous reprocessing cycles.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the condition of the complaint.The overall complaint was confirmed as the observed condition of the periosteal elevator 6 crvd bld-str edge would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: device history record (dhr) review conducted: part number: 399.40 lot number: t979398 manufacturing site: (b)(4).Release to warehouse date: 25-may-2012.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 6 CRVD BLD-STR EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19362299
Report Number8030965-2024-06546
Device Sequence Number3785426
Product Code HTE
UDI-Device Identifier10886982202789
UDI-Public(01)10886982202789
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.40
Device Lot NumberT979398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown